Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kaletra side effects
Jul 1, 2004

Hi,

I have been known HIV positive for 12+ years. My T-cells have never dropped below 200, although they were close when I was first diagnosed. Other than thrush, I have never yet had any AIDS related symptoms, and I have not had thrush since I started treatment for my HIV status. In addition, I have a history of pancreatitis (although I have not had an attack in over 6 years) and I am an insulin dependant diabetic.

I was on Viracept, Epivir and Invirase for several years and had undetectable viral loads and T-cell counts in the 700 range. My doctor decided to give me a "vacation", and I was off of meds for 14 months before my viral load got over 100,000 and my T-cells dropped into the 320 range.

When my doctor started me back on meds, he put me on a combination of Kaletra and Combivir. Initially, I had very vivid dreams, but little else in the way of side effects. Now I find that I am much easier to anger than I ever have been before. Is this a common side effect of either Kaletra or Combivir, or should I start looking elsewhere for a reason?

Thanks.

CMC

Response from Dr. Conway

Of the medications that you are taking, the one that may be associated with this side effect is the zidovudine component of the Combivir. This would be highly unusual with either lamivudine or Kaletra. Of course you should try to figure out if there is some other cause for this in your life (stress, depresssion, anxiety). If not, then you can discuss the possibility of changing your regimen, bearing in mind that if your viral load is undetectable, single drug switches to deal with issues of toxicity are permissible.



Previous
What is happening to me?
Next
lymph nodes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement